2023 Ohio Insurance Institute Continuing Legal Education Symposium
The fourth annual OII Continuing Legal Education Symposium is just around the corner. The event will be held, Tuesday, March 7, at the Renaissance Hotel in downtown Columbus, OH.
We’re pleased to bring you the following panels and speakers. You’ll hear the latest in Ohio insurance law, litigation trends and best legal practices. The OII CLE Symposium includes lunch and 4.5 hours of quality insurance law CLE. Registration will begin at 11:00 am.
Lunch 11:30 am
Luncheon Speaker (0.5 hours)12:15 pm-12:45 pm
Solicitor General of Ohio Benjamin Flowers represents the state of Ohio and its agencies in appeals in the U.S. Supreme Court, the U.S. Court of Appeals for the Sixth Circuit, the Supreme Court of Ohio, and other state and federal courts. Flowers will speak about each of the major appellate courts in which he practices and provide a preview of major cases and developments.
Insurance Bad Faith Update (1 hour)12:45 pm to 1:45 pm
Greg O’Brien, partner at Cavitch, Familo & Durkin in Cleveland, will present updates on the state of bad faith law in Ohio. O’Brien is a recognized expert in the field and has presented on this topic at past OII CLE Symposiums.
Panel Discussion: Cybersecurity, Ransomware and “Direct Physical Loss” (1 hour) 1:45 pm to 2:45 pm
Considering the recent Supreme Court of Ohio decision in EMOI Services v. Owners Insurance decision, this panel will discuss the state of insurance law dealing with ransomware and cybersecurity.
Panel Moderator: Natalia Steele, partner at Vorys in Cleveland, is a major contributor and chief drafter of many OII amicus briefs—including the amicus brief in EMOI Services.
Panelist: Erin Moore, president-shareholder at Green & Green in Dayton, represented Owners Insurance through the entirety of the case.
Panelist: James Sullivan, partner at Calfee in Cleveland, leads Calfee’s insurance recovery practice.
Break 2:45 pm to 3:00 pm
Trends in National Litigation, Efforts to Improve Legal Climates and What’s Next (1 hour) 3:00 pm to 4:00 pm
Nuclear verdicts, expert witness issues, threats to tort reform, and solutions on how to improve the legal climate. How are other states dealing with challenges to tort reform? What threats are coming?
Christopher Appel is senior counsel at Shook Hardy & Bacon in Washington, D.C., is a national expert on legal climate reform, national amicus practice and public policy. Appel has presented extensively on nuclear verdicts and anchoring.
Judicial Panel (1 hour) 4:00 pm to 5:00 pm
Each year, the OII CLE Symposium hosts an impressive panel of judges to discuss the current state of litigation and best practices in courtrooms throughout Ohio. This year’s panel includes:
Judge Jaiza Page, Franklin County Common Pleas Court
Judge Tom Marcelain, Licking County Common Pleas Court
Sponsorship opportunities are available. Please reach out to Michael Farley at 614-228-1593 or firstname.lastname@example.org if you are interested.
Valet - Renaissance Columbus Downtown Hotel
Self-paid valet, $35 for overnight parking and $23 for daily parking.
Find a Garage
The Downtown Columbus parking website allows you to find an open garage and/or reserve a space ahead of time for some garages. In the search bar in the upper right corner, type “Renaissance Columbus Downtown Hotel” to find a garage or flat lot close to the event space. Some parking areas are daily and some are hourly based on capacity; hover over the parking option you are interested in and it will display all of the parking options and pricing.
This event has been approved by the Supreme Court of Ohio.
Panels are subject to change.